Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 104, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 2, 2011, 8:37 PM CDT for Jefferson County, Missouri. It took effect at May 3, 2011, 12:30 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2011, 8:37 PM CDT (01:37 UTC)
- In effect from
- May 3, 2011, 12:30 PM CDT
- Expired
- May 3, 2011, 8:40 PM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 15.99 ft at May 3, 2011, 7:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
970
WGUS43 KLSX 030137
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT MON MAY 2 2011
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
BIG RIVER AT
BYRNESVILLE
.THIS FLOOD WARNING IS A RESULT OF RUNOFF FROM PREVIOUS HEAVY RAINFALL
EVENTS AND LESS THAN 0.25 INCHES FORECAST OVER THE NEXT 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-040137-
/O.NEW.KLSX.FL.W.0104.110503T1640Z-110504T2024Z/
/BYRM7.1.ER.110503T1640Z.110503T1800Z.110503T2024Z.NO/
837 PM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG RIVER AT BYRNESVILLE
* FROM TUESDAY MORNING TO WEDNESDAY AFTERNOON.
* AT 7:45 PM MONDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 16.2 FEET LATE TUESDAY
MORNING.
* IMPACT...AT 15.5 FEET...ROCKFORD BEACH PARK AT THE HIGHWAY MM BRIDGE
BEGINS FLOODING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/03 05/04 05/05 05/06 05/07
BIG RIVER
BYRNESVILLE 16.0 11.12 15.3 13.2 9.1 7.2 6.52 follow-up statements
482
WGUS83 KLSX 031534
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 AM CDT TUE MAY 3 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
THE BIG RIVER AT
...BYRNESVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-041534-
/O.EXT.KLSX.FL.W.0104.110503T1730Z-110505T0000Z/
/BYRM7.1.ER.110503T1730Z.110503T1800Z.110504T0000Z.NO/
1034 AM CDT TUE MAY 3 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG RIVER AT BYRNESVILLE
* UNTIL WEDNESDAY EVENING.
* AT 9:45 AM TUESDAY THE STAGE WAS 15.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 16.1 FEET THIS AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 15.5 FEET...ROCKFORD BEACH PARK AT HIGHWAY MM BRIDGE FLOODS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/04 05/05 05/06 05/07 05/08
BIG RIVER
BYRNESVILLE 16.0 15.44 13.1 9.1 7.3 6.5 6.1817
WGUS83 KLSX 040140
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT TUE MAY 3 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
BIG RIVER AT BYRNESVILLE AFFECTING JEFFERSON COUNTY
.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING
EVENT ALONG THE BIG RIVER AT BYRNESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-040210-
/O.CAN.KLSX.FL.W.0104.000000T0000Z-110505T0000Z/
/BYRM7.1.ER.110504T0015Z.110504T0015Z.110504T0015Z.NO/
840 PM CDT TUE MAY 3 2011
THE FLOOD WARNING IS CANCELLED FOR
THE BIG RIVER AT BYRNESVILLE.
* AT 7:45 PM TUESDAY THE STAGE WAS 16.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 7:15 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.4 FEET BY THURSDAY
MORNING.
* IMPACT...AT 15.5 FEET...ROCKFORD BEACH PARK AT THE HIGHWAY MM BRIDGE
BEGINS FLOODING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/04 05/05 05/06 05/07 05/08
BIG RIVER
BYRNESVILLE 16.0 15.96 14.5 10.4 8.3 7.1 6.5What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 2, 7:50 PM CDT, 47 minutes earlier.
Area forecast discussion, May 2, 7:50 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT MON MAY 2 2011
.UPDATE...
/750 PM CDT MON MAY 2 2011/
MODELS SHOW AREA OF STRONG FRONTOGENESIS AROUND H700 THAT IS
ANCHORED JUST TO THE S AND E OF STL CITY. THIS WILL BE THE
PRIMARY FORCING MECHANISM FOR PCPN TONIGHT...AND THIS IS EXPECTED
TO REMAIN NEARLY STATIONARY THRU MUCH OF THIS EVENING AND THEN
MOVE SLOWLY SE AWAY FROM THE AREA AFTER MIDNIGHT. SO IT APPEARS
WHAT WE SEE NOW IS WHAT WE WILL GET WITH RESPECT TO WHERE RAIN
WILL FALL AND WHO SHOULD GET MEASURING RAINFALL. RAIN WILL
STRUGGLE TO MEASURE...LET ALONE FALL...WITH CIGS ABOVE 7KFT FOR
MUCH OF THE CNTRL/NRN/WRN STL METRO AREA AND HAVE REDUCED THE FCST
THERE TO JUST CHC OF SPRINKLES. ELSEWHERE...FCST STILL ON TRACK
WITH UP TO THREE QUARTERS OF AN INCH OF ADDITIONAL RAINFALL
EXPECTED FOR PARTS OF SERN MO AND SRN IL INSIDE THE FFA.
RIGHT ENTRANCE REGION OF THE H300 JET WILL DELAY ANY CLEARING
TONIGHT AS MID AND HI LEVEL CLOUDS CONTINUE TO BUILD...UNTIL LATE
TONIGHT IN THE WRN FA...AND AROUND DAYBREAK FOR THE STL METRO
AREA. THIS MAY REDUCE THE POSSIBILITY OF FROST IN PARTS OF NERN
MO.
TES
&&
.DISCUSSION...
/325 PM CDT MON MAY 2 2011/
THE SW-NE ORIENTED SWATH OF RAIN CENTERED THROUGH SE MO AND SRN IL IS
EXPECTED TO PERSIST THROUGH THIS EVENING AND IN FACT MY NUDGE SLIGHTLY
NORTHWARD. THIS RAIN IS IN RESPONSE TO ISENTROPIC LIFT AND LARGE
SCALE ASCENT ASSOCIATED WITH THE SOUTHERN STREAM TROF CENTERED
THROUGH WEST TX...AUGMENTED BY DIVERGENCE ALOFT WITHIN THE ULJ
JET EXIT REGION. IT APPEARS THAT DURING THE OVERNIGHT HOURS...THE
RAIN BAND WILL SHIFT TO THE SOUTHEAST GRADUALLY AS THE AFOREMENTIONED
SRN STREAM UPPER TROF AND THE NORTHERN STREAM UPPER TROF PHASE AND
PROGRESS EASTWARD INTO THE MS VALLEY. THE RAIN BAND SHOULD HAVE
EXITED THE CWA BY DAYBREAK ON TUESDAY AS THIS TROF CONTINUES TO
PROGRESS EASTWARD INTO THE OH/TN VALLEY BY TUESDAY EVENING. WHILE
THE HEAVIEST RAIN HAS ENDED...THE PERSISTENT LIGHT TO MODERATE
RAIN THIS EVENING COULD AGGRAVATE THE SPOTTY FLOODING OCCURRING IN
SE MO AT THIS TIME...SO IT SEEMS PRUDENT TO EXTEND THE FLASH FLOOD
WATCH INTO THE EARLY MORNING HOURS ON TUESDAY. OTHERWISE CLOUDS
WILL GRADUALLY THIN OVERNIGHT ACROSS CENTRAL AND NE MO AND SOME
RATHER CHILLY AIR FOR MAY WILL BEGIN TO INFILTRATE THE AREA. I
HAVE ADDED A MENTION OF SOME PATCHY FROST TO PORTIONS OF NE MO
OVERNIGHT WHERE LOWS WILL DIP INTO THE MID-UPPER 30S.
CLOUDS SHOULD GENERALLY DECREASE ON TUESDAY AS HIGH PRESSURE
BUILDS INTO THE AREA...ALTHOUGH I THINK WE WILL SEE SOME DIURNAL
CU DEVELOP IN RESPONSE TO THE COLD AIR ALOFT. THE CENTER OF THE
HIGH WILL SETTLE INTO THE MIDDLE MS VALLEY ON TUESDAY NIGHT AND BE
CENTERED THROUGH THE CWA AT DAYBREAK WEDNESDAY. WITH CLEAR SKIES
AND LIGHT WINDS...THIS SHOULD SET THE STAGE FOR SOME GOOD
RADIATIONAL COOLING AND FROST POTENTIAL AS LOWS DIP INTO THE 30S.
THE EFFECTS OF THE WET GROUND ON FROST DEVELOPMENT ARE NOT CLEAR
CUT...BUT IT COULD HELP KEEP THE NEAR GROUND TEMPS SEVERAL
DEGREES WARMER THAN OTHERWISE. NONETHELESS I HAVE ADDED AREAS OF
FROST INTO THE FORECAST AND ULTIMATELY WE MAY NEED A FROST
ADVISORY 24H FROM NOW.
A MODERATION IN TEMPERATURES IS EXPECTED ON WEDNESDAY AS THE HIGH
RETREATS AND A RETURN OF S/SWLY LOW LEVEL FLOW AND WAA WILL GET
WELL UNDERWAY ON WEDNESDAY NIGHT. THIS WAA COMBINED WITH SOME
STEEPER MID LEVEL LAPSE RATES COULD HELP GENERATE SOME ELEVATED
SHOWERS OR THUNDERSTORMS LATE WED NIGHT ACROSS PARTS OF NE MO AND
WEST CENTRAL IL...IN ADVANCE OF THE NEXT UPPER TROF. THIS NEXT
UPPER TROF AND THE ASSOCIATED SFC COLD FRONT WILL IMPACT THE AREA
ON THURS/THURSDAY NIGHT. THE NAM IS MUCH SHARPER WITH THE UPPER
TROF AND COLD AIR ALOFT AND HENCE INSTABILITY...SUPPORTIVE OF
STRONG THUNDERSTORMS WITH SMALL HAIL. THE GFS IS NOT QUITE AS
BULLISH. WE SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS WITH
THIS SYSTEM...BUT THE JURY IS STILL OUT ON THE INTENSITY.
ANOTHER TROF AND SFC FRONT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS THIS WEEKEND. DEPENDING ON THE DETAILS OF THE UPPER
AIR PATTERN...YET ANOTHER ROUND OF STORMS IS POSSIBLE MON-TUES.
GLASS
&&
.AVIATION...
/610 PM CDT MON MAY 2 2011/
PRECIPITATION WILL SLOWLY PUSH OFF TO THE EAST TONIGHT AS A
QUASISTATIONARY BOUNDARY SAGS FARTHER SOUTH. VFR CIGS WILL
GRADUALLY CLEAR TONIGHT WITH SCT DIURNAL CU EXPECTED TOMORROW. LGT
WINDS INCREASE OUT OF THE NORTHWEST TOMORROW AFTERNOON.
SPECIFICS FOR KSTL...PRECIPITATION WILL SLOWLY PUSH OFF TO THE
EAST TONIGHT AS A QUASISTATIONARY BOUNDARY SAGS FARTHER SOUTH. A
SPRINKLE IS POSSIBLE AT KSTL BUT CHCS SEEM TOO LOW FOR EVEN A
TEMPO GROUP GIVEN LACK OF CIG/VIS RESTRICTIONS. SCT DIURNAL CU
EXPECTED TOMORROW WITH WINDS BECOMING NORTHWESTERLY BY AFTERNOON.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 5 AM CDT TUESDAY FOR IRON MO-MADISON MO-
REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO.
IL...FLASH FLOOD WATCH UNTIL 5 AM CDT TUESDAY FOR RANDOLPH IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, May 2, 5:51 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ST LOUIS MO 551 PM CDT MON MAY 2 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031415- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 551 PM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM LATE TONIGHT FOR PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...WHERE MODERATE RAIN MAY FALL OVER THE WATER-LOGGED GROUND. FOR FURTHER INFORMATION...PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT. MAJOR RIVER FLOODING CONTINUES FOR PARTS OF THE MISSISSIPPI RIVER BELOW ST LOUIS AND THE KASKASKIA RIVER NEAR NEW ATHENS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. IN ADDITION...WATER LEVELS IN SMALLER RIVERS... CREEKS...AND STREAMS IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WILL REMAIN HIGH OR INCREASE DUE TO THIS LATEST ROUND OF WET WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE WEDNESDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA ON THURSDAY AND THURSDAY NIGHT...AND AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT. MAJOR RIVER FLOODING WILL CONTINUE FOR PARTS OF THE MISSISSIPPI RIVER BELOW ST LOUIS...AS WELL AS THE KASKASKIA RIVER NEAR NEW ATHENS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. IN ADDITION...WATER LEVELS IN SMALLER RIVERS... CREEKS...AND STREAMS IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WILL REMAIN HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT RAINFALL AMOUNTS GREATER THAN ONE INCH...OR ANY FLOODING WHERE WATER LEVELS ARE GREATER THAN SIX INCHES DEEP. GLASS/TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:36 AM CDT | Frost Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 28 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.